Virginia, 2012Flash Flooding in Virginia, September 27 to 28, 2012
September 27 to 28, 2012 · NWS LWX · 7 events in 3 counties and zones
A cold front sagged into the region from Pennsylvania as a trough of low pressure crossed in the late afternoon. Sunshine prior to trough passing led to a abundant amount of instability to help fuel thunderstorms and maintain super cells that produced hail in the evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front sagged into the region from Pennsylvania as a trough of low pressure crossed in the late afternoon. Sunshine prior to trough passing led to a abundant amount of instability to help fuel thunderstorms and maintain super cells that produced hail in the evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Sep 27, 5:31 PM EST, 3 minutes earlier.
Area forecast discussion, Sep 27, 5:31 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
631 PM EDT THU SEP 27 2012
.SYNOPSIS...
A COLD FRONT WILL ACROSS PENNSYLVANIA WILL SLOWLY SAG SOUTHWARD
THROUGH THIS EVENING. LOW PRESSURE WILL DEVELOP ALONG THE FRONT
THIS EVENING AND MOVE ACROSS THE MID-ATLANTIC REGION THROUGH
FRIDAY. THE COLD FRONT WILL PASS THROUGH THE AREA LATE
FRIDAY...BEFORE WEAK HIGH PRESSURE BUILDS IN FOR SATURDAY. AN
UPPER LOW OVER THE EASTERN GREAT LAKES WILL PUSH ANOTHER COLD
FRONT THROUGH THE REGION SUNDAY. HIGH PRESSURE RETURNS EARLY NEXT
WEEK.
&&
.NEAR TERM /THROUGH FRIDAY/...
ATTN TV METS - WE'VE SPOKEN WITH SPC AND WL BE ISSUING A SVT TSTM
WTCH INCLUDING THE DC AREA WHICH SHOULD BE COMING OUT IN A FEW MINUTES.
MID-AFTERNOON SURFACE ANALYSIS INDICATES COLD FRONT STILL DRAPED
ACROSS SRN PENNSYLVANIA. MODELS DIFFER ON HOW FAR SOUTH THE FRONT
WILL DROP...AND MID-LEVEL W-SWLY FLOW WILL MAKE IT DIFFICULT FOR
THIS TO HAPPEN. MEANWHILE...A MID-LEVEL TROUGH WILL APPROACH THE
CWA FROM THE WEST LATE THIS AFTERNOON AND EVENING. LACK OF CLOUD
COVER HAS ALLOWED SB CAPE TO EXCEED 1000 J/KG OVER MOST OF THE
FORECAST AREA. SO FAR RADAR HAS INDICATED AREAS OF SHOWERS OVER
CENTRAL WV...AND A FEW POP-UP SHOWERS OVER THE POTOMAC HIGHLANDS.
WITH UPPER SUPPORT INCREASING DUE TO THE TROUGH...POTENTIAL EXISTS
FOR AT LEAST ISOLATED TSTM ACTIVITY TO DEVELOP OVER PORTIONS OF
THE REGION. MOST LIKELY TSTMS WOULD DVLP OVER THE HIGHER
ELEVATIONS AND ADVECT EWD LATE THIS AFTERNOON INTO THE EVENING.
FORECAST SOUNDINGS INDICATE A GRADUAL INCREASE IN SHEAR ALONG WITH
MORE PRONOUNCED MID-LEVEL DRY AIR. SPC HAS PLACED MUCH OF THE AREA
IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS...WITH SOME POTENTIAL
FOR DAMAGING WIND GUSTS AND LARGE HAIL THROUGH THE EVENING HOURS.
LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE FRONT THIS EVENING.
THERE REMAINS SOME MODEL DISAGREEMENT IN TERMS OF HOW FAR SOUTH
THE FRONT GETS...AND THEREFORE WHERE THE LOW DEVELOPS. GFS DVLPS
THE LOW FARTHER W OVER INTERIOR WV...WHILE NAM DVLPS THE LOW OVER
CENTRAL VA. EITHER WAY...THE LOW WILL BE STEERED NE AHEAD OF THE
UPPER TROUGH...AND THEN DRAG A COLD FRONT W-E ACROSS THE CWA EARLY
FRIDAY. THE FRONT MAY STALL ACROSS SRN PORTIONS OF THE FORECAST
AREA FRIDAY AFTERNOON.
ALTHOUGH THERE IS UNCERTAINTY IN EXACT LOCATIONS OF PRECIP
OVERNIGHT AND FRIDAY...TRENDED DOWN ON POPS EARLY FRIDAY MORNING.
SOME AREAS OF LIKELY POPS FRIDAY AFTN ACROSS PORTIONS OF THE
POTOMAC HIGHLANDS AND CENTRAL VA...WHERE THE FRONT WOULD MOST
LIKELY BRIEFLY STALL OR SLOW DOWN. LOWER POPS OVER THE NORTHERN
HALF OF THE CWA...WHICH SHOULD BE NORTH OF THE SFC FRONT...BUT
SOME LIFT WILL STILL BE EXPECTED DUE TO THE APPROACHING UPPER TROUGH.
IN TERMS OF TEMPS...LOWS RANGE FROM THE LOW 50S OVER THE POTOMAC
HIGHLANDS RIDGE TOPS TO THE UPPER 60S IN METRO
BALTIMORE/WASHINGTON. FRIDAY HIGHS GENERALLY IN THE UPPER 70S TO
LOW 80S...BUT COOLER OVER HIGHER ELEVATIONS.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
LOW PRESSURE THAT DEVELOPS ALONG FRONTAL BOUNDARY WILL MOVE
NORTHEAST OF THE CHESAPEAKE BAY BY FRIDAY NIGHT. BOUNDARY IS
EXPECTED TO MOVE THROUGH REGION BY FRIDAY AND BE SOUTH OF MID
ATLANTIC... DRAPED ALONG THE EAST COAST. CURRENT CHARACTERISTICS OF
ZONAL SITUATION IS THAT THIS FRONT IS NOT MOVING. UPPER LEVEL LOW
OVER THE GREAT LAKES IS PROGGED TO MOVE SOUTHEASTWARD TOWARDS THE
MID ATLANTIC FRIDAY. NAM SHOWS A SHORTWAVE WILL ALSO MOVE THROUGH
REGION FRIDAY NIGHT. THOSE TWO FEATURES WILL HELP MOVE FRONTAL
BOUNDARY SOUTHWARD. NW FLOW WILL BUILD IN BEHIND LOW PRESSURE AND
DRAG IN COOLER AND DRIER AIR FOR THE DAY ON SATURDAY. AS MOISTURE
MOVES SOUTH AND EASTWARD WITH FRONT...MSTY SUNNY CONDITIONS ARE
EXPECTED FOR THE AFTERNOON. WITH THIS CAA SITUATION..10-15KT WINDS
ALOFT WONT BRING MUCH MIXING TO THE AREA ON SATURDAY. IF FRONTAL
BOUNDARY DOES NOT MOVE SOUTHWARD WITH THE HELP OF PREVIOUS SAID
FEATURES...MOISTURE MAY CAUSE CLOUDS TO STAY AROUND LONGER
SATURDAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
UPPER LEVEL LOW OVER THE GREAT LAKES WILL CONTINUE TO MOVE SOUTHWARD
AND CLOSER TO THE MID ATLANTIC THROUGH SUNDAY. MODELS SHOW LOW
PRESSURE DEVELOPING AS A REFLECTION OF UPPER LOW OVER THE EASTERN
GREAT LAKES. JET STREAK ENHANCES AS IT MOVES NORTHEAST SOUTH OF THE
MID ATLANTIC. 12Z GFS HAS REGION ON THE NORTH SIDE OF JET STREAK
AND SOUTH OF SFC LOW WHICH MAY LIMIT AREAS OF SHOWER ACTIVITY FOR
THE DAYTIME ON SUNDAY. WRAP AROUND MOISTURE WILL QUICKLY FILL IN
AND RAIN CHANCES INCREASE SUNDAY NIGHT. TROUGH AXIS OF UPPER LOW
AND SFC COLD FRONT WILL PASS OVER AREA AND EXIT BY MONDAY.
HIGH PRESSURE FROM THE WEST WILL QUICKLY MOVE INTO THE AREA TUES
THROUGH WED. UPPER RIDGE OVER THE WESTERN ATLANTIC WILL
STRENGTHEN. ECMWF AND GFS BOTH SHOW TROPICAL SHORTWAVES AND
MOISTURE MOVING NORTHWARD ON THE WESTERN SIDE OF UPPER RIDGE MID TO
LATE WEEK. TO THE WEST...TROUGH OF LOW PRESSURE MAY DIG INTO TEXAS
AND MOVE EASTWARD. DEPENDING ON THE STRENGTH AND SPEED OF
TROUGH...MOISTURE MAY BE PUSHED OUT TO SEA. 12Z GFS HAS 2 INCHES
PLUS OF PWAT VALUES ENTERING THE MID ATLANTIC WED NIGHT AND INTO
THURSDAY. DEPENDING ON MOVEMENT OF TROUGH AND RIDGE...RAINFALL
AMOUNTS MAY BE A FACTOR TOWARDS THE END OF NEXT WEEK.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
PRIMARILY VFR THROUGH LATE AFTERNOON. SCATTERED SHOWERS DVLPG OVER
ERN WV ARE EXPECTED TO MOVE TOWARDS THE BALTIMORE/WASHINGTON AREA
LATE THIS AFTERNOON AND INTO THE EVENING...BRINGING AN INCREASE
IN POTENTIAL SHOWERS. HIGHEST CONFIDENCE IN IMPACT APPEARS THIS
EVENING...WHERE PREVAILING SHRA RESIDES IN THE TAFS. CAN/T RULE
OUT ISOLATED THUNDERSTORMS DURING THIS TIME...BUT CONFIDENCE
REMAINS TOO LOW TO MENTION ATTM. FRONTAL BOUNDARY REMAINS OVER THE
MID- ATLANTIC REGION TONIGHT INTO FRIDAY...KEEPING A CHANCE OF
SHOWERS.
NW WINDS ARE EXPECTED BEHIND FRONTAL BOUNDARY FRIDAY NIGHT AND
SATURDAY. WIND GUSTS SHOULD STAY BELOW 18KTS FRIDAY NIGHT WITH WEAK
PRESSURE SURGE EXPECTED BEHIND FRONT. REDUCED VSBYS POSSIBLE
SATURDAY MORNING AS CLOUDS DEPART REGION. MOISTURE WILL MOVE INTO
REGION SUNDAY AND SHOWERS ARE POSSIBLE IN THE AFTERNOON AND
EVENING.
&&
.MARINE...
FRONTAL BOUNDARY APPROACHES THE WATERS FROM THE NORTH LATE TODAY
AND TONIGHT. A RELATIVELY WEAK GRADIENT IS EXPECTED FOR WINDS
GENERALLY 10 KNOTS OR LESS. ANY ISOLATED THUNDERSTORMS WITH THE
SHOWERS THIS EVENING COULD HOWEVER PRODUCE STRONGER WIND GUSTS.
FRONT REMAINS OVER THE CHESAPEAKE BAY REGION ON FRIDAY.
COLD FRONT CROSSES THE WATERS FRI NGT. NW WINDS ARE EXPECTED BEHIND
FRONTAL BOUNDARY FRIDAY NIGHT AND SATURDAY. WINDS SHOULD STAY
BELOW SCA FRIDAY NIGHT WITH WEAK PRESSURE SURGE EXPECTED BEHIND
FRONT.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.
&&
UPDATE...WOODY!
Hazardous weather outlook, Sep 27, 3:45 PM EST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
445 PM EDT THU SEP 27 2012
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
280945-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
445 PM EDT THU SEP 27 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING WILL HAVE
THE POTENTIAL TO PRODUCE LOCALLY DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-280945-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
445 PM EDT THU SEP 27 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING WILL HAVE
THE POTENTIAL TO PRODUCE LOCALLY DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE RELAY ANY
REPORTS OF SEVERE WEATHER THIS EVENING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Sep 27, 4:47 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
547 PM EDT THU SEP 27 2012
VAZ027-029-272215-
SHENANDOAH VA-PAGE VA-
547 PM EDT THU SEP 27 2012
...STRONG THUNDERSTORM TO AFFECT SHENANDOAH AND PAGE COUNTIES...
AT 548 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MOUNT
JACKSON...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE KINGS CROSSING...EDINBURG...SAINT DAVIDS
CHURCH AND RILEYVILLE.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3889 7848 3873 7835 3866 7864 3876 7870
TIME...MOT...LOC 2148Z 237DEG 16KT 3874 7861
Special weather statement, Sep 27, 4:50 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
550 PM EDT THU SEP 27 2012
VAZ027-028-030-272215-
SHENANDOAH VA-WARREN VA-FREDERICK VA-
550 PM EDT THU SEP 27 2012
...STRONG THUNDERSTORM TO AFFECT SHENANDOAH...WARREN AND FREDERICK
COUNTIES...
AT 550 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MAURERTOWN...
MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE STRASBURG AND MAURERTOWN.
WIND GUSTS OF 40 TO 50 MPH AND PENNY SIZE HAIL CAN BE EXPECTED WITH
THIS STORM.
&&
LAT...LON 3903 7829 3889 7825 3886 7851 3896 7856
TIME...MOT...LOC 2150Z 259DEG 13KT 3892 7843
Special weather statement, Sep 27, 5:06 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
606 PM EDT THU SEP 27 2012
MDZ003-004-WVZ053-272230-
FREDERICK MD-WASHINGTON MD-JEFFERSON WV-
606 PM EDT THU SEP 27 2012
...STRONG THUNDERSTORM TO AFFECT FREDERICK...WASHINGTON AND JEFFERSON
COUNTIES...
AT 606 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
KEARNEYSVILLE...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE SHEPHERDSTOWN.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3952 7771 3934 7762 3931 7796 3937 7796
TIME...MOT...LOC 2206Z 248DEG 15KT 3935 7789
Special weather statement, Sep 27, 5:13 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
613 PM EDT THU SEP 27 2012
VAZ031-042-501-272245-
CLARKE VA-NORTHERN FAUQUIER VA-LOUDOUN VA-
613 PM EDT THU SEP 27 2012
...STRONG THUNDERSTORM TO AFFECT CLARKE...NORTHERN FAUQUIER AND
LOUDOUN COUNTIES...
AT 613 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
PARIS...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE ST. LOUIS...BLUEMONT...ROUND HILL AND
PURCELLVILLE.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3917 7771 3896 7760 3890 7796 3902 7801
TIME...MOT...LOC 2213Z 247DEG 15KT 3898 7793
Local storm report, Sep 27, 5:15 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
615 PM EDT THU SEP 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 1 S WOODSTOCK 38.86N 78.52W
09/27/2012 E1.50 INCH SHENANDOAH VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1201331
CJLSpecial weather statement, Sep 27, 5:34 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
634 PM EDT THU SEP 27 2012
VAZ030-031-040-042-501-272300-
RAPPAHANNOCK VA-WARREN VA-CLARKE VA-NORTHERN FAUQUIER VA-LOUDOUN VA-
634 PM EDT THU SEP 27 2012
...STRONG THUNDERSTORM TO AFFECT RAPPAHANNOCK...WARREN...CLARKE...
NORTHERN FAUQUIER AND LOUDOUN COUNTIES...
AT 634 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MARKHAM...
MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE DELAPLANE AND ST. LOUIS.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
SMALL HAIL CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3911 7778 3891 7769 3881 7806 3895 7816
TIME...MOT...LOC 2234Z 249DEG 12KT 3890 7801
Flash Flood, Shenandoah
- When
- September 27, 5:34 PM EST to 7:34 PM EST
- Where
- Shenandoah County, 1.36 mi ENE of Woodstock to 1.28 mi ENE of Woodstock
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.887, -78.496
North water street in Woodstock was closed due to high water.
Flash Flood, Fauquier
- When
- September 27, 6:40 PM EST to 8:45 PM EST
- Where
- Fauquier County, 1.52 mi NNW of Rectortown to 1.74 mi NW of Rectortown
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.939, -77.865
There was a intersection at Crest Hill Road and Rectortown Road closed due to high water.
Flash Flood, Fauquier
- When
- September 27, 6:44 PM EST to 8:44 PM EST
- Where
- Fauquier County, 0.7 mi W of Ada to 0.83 mi W of Ada
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.832, -77.933
There was a swift water rescue near the intersection of Crest Hill Road and Hume Road.
Flash Flood, Culpeper
- When
- September 27, 9:05 PM EST to September 28, 12:00 AM EST
- Where
- Culpeper County, 2.04 mi SW of Culpeper to 2.13 mi SSW of Culpeper
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.456, -78.022
Madison Road at Business 29 was closed due to water on roadway.
Flash Flood, Culpeper
- When
- September 27, 9:05 PM EST to September 28, 12:00 AM EST
- Where
- Culpeper County, 1.16 mi NNE of Lignum to 1.13 mi NNE of Lignum
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.436, -77.823
There was a road closed near the intersection of Route 724 and Route 610 due to water over a bridge.
Flash Flood, Culpeper
- When
- September 27, 9:05 PM EST to September 28, 12:00 AM EST
- Where
- Culpeper County, 0.54 mi SSW of Culpeper to 0.67 mi SSW of Culpeper
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.473, -78.003
There was water blocking part of Route 3 near route 699 east of Culpeper. Water was described as a 50 yard puddle over one lane.
Flash Flood, Culpeper
- When
- September 27, 10:51 PM EST to September 28, 12:51 AM EST
- Where
- Culpeper County, 2.23 mi NNE of Rixeyville to 2.18 mi NNE of Rixeyville
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.609, -77.952
Rixeyville Road was closed along and near Oak Shade Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Wisconsin, September 27 to 30, 20121 death · 2 injured · $70,000 · 1 event
- Tornadoes and Flash Flooding in Pennsylvania, September 27, 2012$295,000 · EF0 · 9 events
- Hail and Damaging Wind in Arkansas, September 27, 2012$50,000 · 1 in hail · 2 events
- High Surf in Hawaii, September 27 to 28, 201216 events
- Hail and Damaging Winds in Virginia, September 27, 2012$4,000 · 2 in hail · 9 events
- Hail in Colorado, September 27, 20121.75 in hail · 5 events
- Wildfire in Iowa, September 27, 20124 events
- Tornadoes in Colorado, September 27, 2012EF0 · 3 events
- Damaging Winds in Oklahoma, September 27, 201262 kt wind · 2 events
- Waterspout in South Atlantic Coastal Waters, September 27, 20121 event
- Waterspout in South Atlantic Coastal Waters, September 27, 20121 event
- Flood in Puerto Rico, September 27, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 413776, 413719, 413718, 413727, 413736, 413770, 413774.